Geometric desingularization of non-hyperbolic iterated maps

A coherent theory for geometrically resolving singularities in time-discrete dynamical systems

Singularities are ubiquitous in dynamical systems. They often mark boundaries between different dynamical regimes and also serve as organizing centers for the geometry of phase space and parameter space. In this project, we aim to extend geometric desingularization methods developed in the context of continuous-time systems to various classes of discrete-time maps.

Scientific Details+

The project aims to study geometric desingularization methods of non-hyperbolic fixed points for various classes of iterated maps with a focus in multiple time scale problems. Iterated maps are discrete-time dynamical systems and non-hyperbolic fixed points occur if the linearization of the dynamics does not locally dominate higher-order nonlinear terms. For continuous-time dynamical systems, one available method to analyze nonhyperbolic equilibria is geometric desingularization, i.e., blowing up an equilibrium to a co-dimension one manifold usually taken as a sphere. We are going to investigate several classes of iterated maps, where developing a suitable blow-up in the discrete-time context is expected to be a highly effective tool in dynamical systems. The key class of motivating problems are multiscale maps with different time scales.


On fast-slow consensus networks with a dynamic weight

Authors: Jardón-Kojakhmetov, Hildeberto and Kuehn, Christian
Note: preprint
Date: Apr 2019
Download: arXiv

Bifurcation analysis of a stochastically driven limit cycle

Authors: Maximilian Engel, Jeroen S.W. Lamb and Rasmussen, Martin
Journal: Communications in Mathematical Physics, 365(3), 935-942
Date: Feb 2019
DOI: 10.1007/s00220-019-03298-7
Download: external arXiv

Discretized Fast-Slow Systems near Pitchfork Singularities

Authors: Arcidiacono, L. and Engel, M. and Kuehn, C.
Note: preprint
Date: Feb 2019
Download: arXiv

Duck Traps: Two-dimensional Critical Manifolds in Planar Systems

Authors: Kuehn, Christian and Münch, Christian
Journal: preprint
Date: Aug 2018
Download: arXiv

Discretized Fast-Slow Systems near Transcritical Singularities

Authors: Engel, Maximilian and Kuehn, Christian
Journal: preprint
Date: Jun 2018
Download: arXiv

Conditioned Lyapunov exponents for random dynamical systems

Authors: Engel, Maximilian and Lamb, Jeroen S.W. and Rasmussen, Martin
Journal: preprint
Date: May 2018
Download: arXiv

Hopf bifurcation with additive noise

Authors: Thai Son Doan, Maximilian Engel, Jeroen S.W. Lamb and Rasmussen, Martin
Journal: Nonlinearity 31 (2018), no. 10, 4567–4601
Date: Oct 2017
Download: arXiv


Prof. Dr. Christian Kühn   +

Projects: B10
University: TU München
E-Mail: ckuehn[at]ma.tum.de
Website: http://www-m8.ma.tum.de/personen/kuehn/

Prof. Dr. Yuri Suris   +

Projects: B02, B10
University: TU Berlin
E-Mail: suris[at]math.tu-berlin.de
Website: http://page.math.tu-berlin.de/~suris/

Dr. Maximilian Engel   +

Projects: B10
University: TU München
E-Mail: maximilian.engel[at]tum.de